MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS
Model Number A1018
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
This is 1 of 3 reports linked to mfg report numbers: 3004608878-2022-00168, 3004608878-2022-00169.A facility reported that the mayfield swivel adaptor (a1018) slipped on a patient.The device was in contact with the patient; however, no patient injury or surgical delay has been reported.
 
Additional Manufacturer Narrative
The mayfield swivel adaptor (a1018) was returned for evaluation: device history record (dhr): the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis: investigation and evaluation of the unit could not duplicate slippage; no issues were observed with the swivel adapter.The unit passed all specific functional testing.General maintenance and cleaning performed.Unit is less than a year old and will received preventive maintenance (pm).Root cause :evaluation found no device deficiencies that would have contributed to the reported complaint.Probable root cause includes deficiencies with other components of the mayfield system and improper or suboptimal positioning of the patient.No corrective or preventative action based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD SWIVEL ADAPTOR
Common Device Name
SKULL PINS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15260060
Report Number3004608878-2022-00167
Device Sequence Number14924336
Product Code FWZ
UDI-Device Identifier10381780267515
UDI-Public10381780267515
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1018
Device Catalogue NumberA1018
Device Lot Number210927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Initial Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown